Adverse Reactions to Injectable Aesthetic Microimplants

    loading  Checking for direct PDF access through Ovid

Abstract

New inert materials such as polymerized silicones, Bioplastique, Artecoll, and Dermalive are now being used as injectable aesthetic microimplants. These substances are better than the old ones because they tend not to migrate and do not usually produce much of a host immune response. Adverse reactions after injection of these materials are rare, although there are a few reported cases as a result of bad technique or anomalous granulomatous reactions. We report on four patients with unsightly results after cosmetic microimplants, including one of Artecoll, one of Dermalive (to the best of our knowledge, the latter is the first such case reported), and two of silicone. This report describes the histopathologic features of cutaneous reactions to these injectable aesthetic materials.

Related Topics

    loading  Loading Related Articles